Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Menopause

Get Email Updates

Menopause Guide

Susan Cody HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: Have you heard of the homeopathic drug Livial?

By Michelle King Robson Expert HERWriter
 
Rate This

My friend Debbie, emailed me today and asked the above question. Has anyone heard about this alternative treatment? If so, does it work?
I'll do my own research and let everyone know what I find out.

Be well,

Michelle

Add a Comment44 Comments

EmpowHER Guest
Anonymous

I was given Livial by my doctor in Dubai. It was a life saver, and "cured" my hot flashes completely! However, when I came to live in Texas in May 2009, it wasn't available here. Since then I have been taking Prempro and now I get occasional hot flashes and also have severe pain in my breasts. I certainly hope Livial becomes approved in the US soon.

August 31, 2009 - 11:33am
EmpowHER Guest
Anonymous

Please be advised if you have been previously diagnosed with breast cancer (as I have) that Livial (tibolone) *does* increase your risk of breast cancer recurrence.
Article: http://uk.reuters.com/article/idUKLH6698120090217
Study abstract: http://www.ncbi.nlm.nih.gov/pubmed/19167925?dopt=Abstract

Just wanted you to be aware of the latest findings in making your decision.

August 6, 2009 - 5:29pm
Michelle King Robson Expert HERWriter

I wish I knew more about the drug to be able to give you my opinion on whether or not it works. I will say, in the US, we do not see it being given out as much. I had originally asked the question about Livial because my girlfriend was taking it and she wasn't feeling well. She still had all the typical hormonal symptoms while taking Livial. One question for you, do you still have your uterus?

I'd be happy so send you a book called "Screaming to Be Heard". It's the book that really help me understand all the complexities of HRT and how the body works and what happens when you have both ovaries removed etc... If I had a choice of being taken off my climara patch (estradiol) and my compounded testosterone cream because of a breast cancer diagnosis...I would still keep taking the HRT. It's the only thing that saved my life. For me, it's my quality of life and I had none at 42. I'm a new woman since finding the right doctor and the right treatment for me. YOU must follow your gut on this one. It will never steer you wrong. I can tell you this, it is not a "ONE SIZE" fits all approach. Some things will work for you and others won't. You and I could take the same medication and the same dosage, and the Climara patch would work great for me and it would do nothing for you. I could give you the vivelle patch and it would work great for you and it would do nothing for me. That's how individualized the hormones are. Dosage is individualized as well. You may need more and or less of something. You need to remember as your going through this to have your blood work done to check your estradiol, testo, TSH, levels. There are about 8 blood panels to test.

If you'd like me to send you the book, I'd be happy to. I do this all the time for women. It makes me so mad when I see women trying to find the answers and the doctors don't seem to want to help you. The book is a bit clinical...but it's the best book out there. Please go to Michelle's section of the site and send me an email or private message me on my profile page. Please leave me your name and address and will get it out to you ASAP.

I hope you feel better. Please come back to ask me any questions you may have. The most difficult thing for you is your age and the fact you've had both ovaries removed. There will be a lot of changes your body will go through if you don't get the right balance. I don't want you to go through what I did. Let's see what other options are out there for you. In the meantime, have you started taking the Livial so you can get some relief?

Best in health,
Michelle

July 10, 2009 - 7:05am
EmpowHER Guest
Anonymous

I am 32 years of age, live in the UK, I have just had my 2nd Ovary removed in June 09 due to a cyst, now I am having horrible hot flushes cannot sleep infact I am just like the living dead.
I have been given today by my GP Livial Tibolone 2.5mg to stop my hot flushes, and been advised that this will help prevent Osteoporosis.
I am quite happy in taking these pills, but so worried about the Breast Cancer scare. Breast Cancer doesn't run through my family but still worried. Also I have read that Livial gives you pains and swelling in the neck and joints around the body. I am overweight by around 2/3 stone and I know I will have to try and loose this shorlty, but I don't want to risk a stroke aswell. Can anyone help who knows about this tablet,...Gina

July 10, 2009 - 5:25am
EmpowHER Guest
Anonymous

I am a 53 yr old American woman who lives in Kuwait. I have taken Livial for 3 years now and feel it is wonderful. My hot flashes are greatly reduced. I can sleep at night and my last bone desity test showed I'm doing very well and showing no signs of Osteoporosis. I give Livial a hearty thumbs up!

June 22, 2009 - 12:37am
EmpowHER Guest
Anonymous

I had a hysterectomy in July 2007 and initially took Premarin until I found out how it was produced. I have been on Livial since October 2007 and so far so good. I have a great complexion now, my hair is growing back (it started to fall our after the surgery), but unfortunately I still have hot flushes and I have put on at least 1 stone in weight, but I am not sure if the weight issue is anything to do with the drug. My mum had breast cancer and died at the age of 46 years old and my GP recommended this HRT because she feels it is one of the safest for me.

May 25, 2009 - 6:14am
Tina Tran

For those who aren't quite sure what Livial is, check out this article from the University of Florida quoting the New England Journal of Medicine study .... LivialĀ® (tibolone), an agent used to reduce menopausal symptoms as well as bone loss, significantly reduces the risk of breast cancer and prevents bone loss and fractures; however, it doubles the risk of stroke among postmenopausal women. These results were recently published in the New England Journal of Medicine.

Historically, women have often been treated with hormone-replacement therapy (HRT) in order to reduce menopausal symptoms. However, research has emerged indicating that HRT is associated with an increased risk of breast cancer. Since these studies have been published, the use of HRT has decreased dramatically.

Livial is an agent that is approved in 45 countries to relieve menopausal symptoms and in 90 countries to prevent bone loss. It contains properties that mimic both female and male hormones.

For more, visit this link.

September 29, 2008 - 1:36pm
EmpowHER Guest
Anonymous

my oestrogen levels have dramatically dropped according to my gp and he wants me to start taking livial.I am a bit apprehensive about it as it sounds a lot like hrt to me. I suppose what im asking is am i at any risk to my health the same as i would taking hrt. I need help with my decision. I have suffered from high blood pressure for a few years so am a bit scared

September 24, 2008 - 12:19am
EmpowHER Guest
Anonymous

Replying to poster. I am a 10 + years post menopausal, young single, sexually active, 42 year old. I have been taking Generic Livial (Tibofem) for several months. I will tell you I had put on 30 lbs prior (had stopped all estrogen replacement therapy) and have lost it all. I will tell you my vaginal atrophy has stopped. I am loving life and attribute it to Generic Livial (Tibofem). It is available online at http://www.inhousepharmacy.com and you are not breaking any laws buying it. I feel much like my pre-menopausal/pre-indometriosis self and I love it! Life is for living!

August 19, 2008 - 7:52pm
Diane Porter (reply to Anonymous)

While we all need to be our own advocates for our health, I have to say it seems incredibly risky to go online and buy a drug without consulting someone first. Did you originally have a doctor recommend this for you? Are you in the States? Does your current doctor know you take this medicine and approve? Thanks in advance for answering my questions. You can understand how a substance with seemingly so many benefits and so few negative side effects might make some people want to just start it without proper consultation.

June 23, 2009 - 9:53am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1713 Health

Changed

644 Lives

Saved

498 Lives
4 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do you have hot flashes due to menopause? :
View Results